Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 100, NWS Twin Cities, MN

June 10, 2007Renville County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 10, 2007, 8:45 PM CDT for Renville County, Minnesota. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2007, 8:45 PM CDT (01:45 UTC)
Expired
Jun 10, 2007, 9:45 PM CDT
In force
60 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Renville County, MN

The radar

The Minneapolis radar (KMPX), 96 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 8:55 PM CDTHAIL 0.888 S Danube, MN
Jun 10, 9:00 PM CDTHAIL 0.888 S Danube, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2096 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 110146
SVRMPX
MNC129-110245-
/O.NEW.KMPX.SV.W.0100.070611T0145Z-070611T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
845 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RENVILLE COUNTY IN CENTRAL MINNESOTA...

* UNTIL 945 PM CDT

* AT 843 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE           
  THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 60 MPH   
  WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING   FROM 9   
  MILES NORTH OF HECTOR TO 13 MILES SOUTHWEST OF OLIVIA...AND        
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BIRD ISLAND...
  HECTOR...
  FAIRFAX...

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4490 9469 4468 9528 4455 9492 4449 9467
      4467 9465 4487 9452

$$

JPR
1 follow-up statement
000 
WWUS53 KMPX 110206
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
905 PM CDT SUN JUN 10 2007

MNC129-110245-
/O.CON.KMPX.SV.W.0100.000000T0000Z-070611T0245Z/
RENVILLE MN-
905 PM CDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR RENVILLE COUNTY...

AT 855 PM CDT...NICKEL SIZE HAIL WAS REPORTED 8 MILES SOUTH OF 
DANUBE WITH THIS STORM.

AT 904 PM CDT... THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 7 MILES NORTHWEST OF LAKESIDE TO 3 MILES SOUTH OF HECTOR TO 9 
MILES SOUTH OF BECHYN...AND MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKESIDE...BECHYN...HECTOR...
FAIRFAX...BUFFALO LAKE AND BIRD ISLAND.

LAT...LON 4489 9469 4465 9517 4452 9492 4449 9467
      4467 9465 4487 9452

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:29 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 10, 6:29 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
629 PM CDT SUN JUN 10 2007

.UPDATE... ADDED DISCUSSION FOR 00Z TAFS BELOW

&&

.DISCUSSION...
UPPER AIR PATTERN BEGINNING TO AMPLIFY THIS AFTERNOON AS UPPER LOW
CENTERED JUST OFF THE CENTRAL BRITISH COLUMBIA COAST PUSHES A TROUGH
INTO THE U.S. PACIFIC NORTHWEST. THIS IS EXPECTED TO PHASE WITH
CUTOFF UPPER LOW OFF THE BAJA COAST AND CONTINUE TO AMPLIFY UPPER
RIDGING FROM THE ARKLATEX THROUGH THE WESTERN GREAT LAKES AND UP
THROUGH JAMES BAY INTO TUESDAY.

LOW-MID LEVEL THETA-E ADVECTION AND ASSOCIATED ISENTROPIC ASCENT
TRIGGERING CLUSTER OF THUNDERSTORMS ACROSS THE FAR SW CWA ATTM.
THE MAIN THREAT WITH THESE STORMS THROUGH THE NEXT SEVERAL HOURS
WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. ANOTHER AREA OF
ISENTROPIC ASCENT EXITS ACROSS THE CENTRAL CWA FROM JUST NORTHWEST
OF THE MSP METRO EASTWARD INTO WEST CENTRAL WI. SATELLITE SHOWS AN
ENHANCED AREA OF CU ASSOCIATED WITH THIS SO HAVE INCLUDED SLIGHT
POPS THRU THE EVENING. NOT MUCH CHANGE IN THE ATMOSPHERE TOMORROW
WITH TEMPS ONCE AGAIN IN THE UPPER 80S TO AROUND 90. WILL ONCE
AGAIN BE ON THE EASTERN EDGE OF MOIST ADVECTION/ASCENT WITH
UNSTABLE CONDITIONS. BEST MOISTURE TRANSPORT IS FOCUSED JUST TO
THE WEST SO WILL NEED TO WATCH FOR ISOLATED STORM POTENTIAL AGAIN.
LOW LEVEL JET INCREASES MONDAY EVENING...ESPECIALLY JUST TO THE
NORTHWEST OF THE CWA...WHICH WILL BRING SHOWER AND THUNDERSTORM
DEVELOPMENT WHICH MAY IMPACT THE FAR NORTHWEST CWA MONDAY NIGHT.

THE PACIFIC NW UPPER TROUGH ATTEMPTS TO MOVE INTO THE EASTERN
DAKOTAS WEDNESDAY WITH THE GFS ATTEMPTING TO DEVELOP A WEAK CLOSED
SFC LOW ACROSS SOUTH DAKOTA WHICH WASHES OUT ACROSS THE CWA
WEDNESDAY NIGHT. THE ECMWF SHOWS MORE OF A WEAK INVERTED TROUGH
FEATURE MOVING ACROSS AS DOES THE NAM-WRF. REGARDLESS...TUESDAY
NIGHT INTO THURSDAY MAY BE THE BEST CHANCE AT PRECIPITATION ACROSS
THE WESTERN AND CENTRAL CWA WITH UPPER TROUGH IN THE AREA AND WEAK
ISENTROPIC ASCENT AHEAD OF IT...POTENTIALLY LIFTING OVER WHAT
REMAINS OF A SFC BOUNDARY LEADING TO POTENTIAL FOR HEAVY RAIN. WILL
NEED TO MONITOR TO FURTHER PIN DOWN THE DETAILS. THE
BOUNDARY/UPPER TROUGH WEAKENS/PULLS AWAY THURSDAY. ANOTHER UPPER
LOW ENTERS THE PACIFIC NORTHWEST EARLY FRIDAY HELPING TO ESTABLISH
UPPER RIDGE AXIS OVER THE AREA AND KEEPING TEMPERATURES ABOVE
NORMAL FOR THE WEEKEND. ..MDB..

&&

.AVIATION... /FOR 00Z TAFS/

MAIN IMPACT FOR THIS CYCLE IS ONGOING THUNDERSTORMS FROM NEAR KSTC
TO KAXN TO KAQP. WORST OF THE STORMS APPEAR TO BRUSH KSTC AND KAXN
BEFORE 01Z BUT WIND GUSTS MAY STILL BE FELT. HAVE INDICATED THIS
POTENTIAL IN TAFS. ALL OTHER SITES VFR AND KAXN AND KSTC WILL
RETURN TO VFR ONCE STORMS END AND THIS IS EXPECTED TO CONTINUE
THROUGH THE FORECAST PERIOD. SOME SHRA/TSRA MAY DEVELOP OVERNIGHT
ACROSS THE EASTERN DAKOTAS BUT IS EXPECTED TO STAY WEST OF KAXN.
STORM POTENTIAL LOOKS TO BE FOCUSED TO THE WEST OF THE TAF SITES
MONDAY BUT WITH UNSTABLE AIR OVERHEAD AND UPWARD MOTION IN CLOSE PROXIMITY
ISOLATED ACTIVITY MAY BE POSSIBLE BY AFTERNOON ACROSS WEST CENTRAL
MN BUT AT THIS TIME THREAT LOOKS MINIMAL. WINDS WILL BE FROM THE
SOUTH AND INCREASE TO BETWEEN 13 AND 20 KTS BY EARLY AFTERNOON.
..MDB..

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MDB
Hazardous weather outlook, Jun 10, 8:20 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 AM CDT SUN JUN 10 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
820 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM OR TWO MAY BRING HAIL OR GUSTY WINDS TO
WEST CENTRAL MINNESOTA THIS EVENING OR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS WILL EXIST TUESDAY NIGHT AND
WEDNESDAY...ESPECIALLY IN CENTRAL...WEST CENTRAL...AND SOUTH CENTRAL
MINNESOTA. SOME OF THESE STORMS MAY PRODUCE HAIL OR GUSTY WINDS...
AND BRIEF HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

TDK

In the hours before

Local storm report, Jun 10, 8:02 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
802 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             3 N ST LEO              44.76N 96.05W
06/10/2007  E0.75 INCH       YELLOW MEDICINE    MN   TRAINED SPOTTER

&&

TDK
Local storm report, Jun 10, 8:09 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
809 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     PENNOCK                 45.15N 95.18W
06/10/2007                   KANDIYOHI          MN   LAW ENFORCEMENT

            TREES DOWN.

0745 PM     TSTM WND DMG     6 W WILLMAR             45.12N 95.17W
06/10/2007                   KANDIYOHI          MN   LAW ENFORCEMENT

            TREE DOWN.

&&

TDK
Local storm report, Jun 10, 8:15 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
815 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND GST     3 SE BELGRADE           45.42N 94.96W
06/10/2007  M65.00 MPH       STEARNS            MN   MESONET

            MEASURED BY MNDOT SENSOR ALONG HIGHWAY 55.

&&

TDK
Local storm report, Jun 10, 8:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
832 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     3 SW WILLMAR            45.09N 95.09W
06/10/2007                   KANDIYOHI          MN   LAW ENFORCEMENT

            SHED LOST PART OF ROOF AND WALL. TIME ESTIMATED.

0810 PM     TSTM WND GST     HANLEY FALLS            44.69N 95.62W
06/10/2007  M61.00 MPH       YELLOW MEDICINE    MN   MESONET

            MEASURED BY MNDOT SENSOR ALONG HIGHWAY 23.

0815 PM     TSTM WND GST     HANLEY FALLS            44.69N 95.62W
06/10/2007  M66.00 MPH       YELLOW MEDICINE    MN   MESONET

            GUST INCREASED TO 66 MPH PER MNDOT SENSOR ALONG HIGHWAY
            23.

&&

TDK
Local storm report, Jun 10, 8:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
841 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             2 S WOOD LAKE           44.62N 95.53W
06/10/2007  E0.88 INCH       YELLOW MEDICINE    MN   TRAINED SPOTTER

&&

TDK
Local storm report, Jun 10, 8:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
844 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             WOOD LAKE               44.65N 95.53W
06/10/2007  E1.00 INCH       YELLOW MEDICINE    MN   AMATEUR RADIO

&&

TDK

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:16 PM CDTSevere Thunderstorm WarningMPXMille Lacs44 min
Jun 10, 7:20 PM CDTSevere Thunderstorm WarningMPXChippewa, Yellow Medicine55 min
Jun 10, 7:46 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Renville59 min
Jun 10, 8:15 PM CDTSevere Thunderstorm WarningMPXYellow Medicine45 min
Jun 10, 8:38 PM CDTSevere Thunderstorm WarningMPXRedwood67 min
Jun 10, 9:14 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi61 min
Jun 10, 9:55 PM CDTSevere Thunderstorm WarningMPXStevens, Swift55 min
Jun 10, 11:09 PM CDTSevere Thunderstorm WarningMPXStevens36 min
Jun 10, 11:44 PM CDTSevere Thunderstorm WarningMPXStevens33 min
Jun 11, 12:12 AM CDTSevere Thunderstorm WarningMPXRedwood38 min
Jun 11, 12:22 AM CDTSevere Thunderstorm WarningMPXDouglas53 min
Jun 11, 12:40 AM CDTFlash Flood WarningMPXRedwood2 hr
Jun 11, 1:00 AM CDTFlash Flood WarningMPXBrown2 hr
Jun 11, 1:14 AM CDTSevere Thunderstorm WarningMPXDouglas31 min
Jun 11, 2:21 AM CDTSevere Thunderstorm WarningMPXRenville21 min
Jun 11, 2:32 AM CDTSevere Thunderstorm WarningMPXKandiyohi11 min
Jun 11, 2:39 AM CDTSevere Thunderstorm WarningMPXStearns32 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.